Please use this identifier to cite or link to this item:
Title: A stochastic model of autocatalytic reaction networks
Authors : Filisetti, Alessandro
Graudenzi, Alex
Serra, Roberto
Villani, Marco
Füchslin, Rudolf Marcel
Packard, Norman
Kauffman, Stuart A.
Poli, Irene
Published in : Theory in Biosciences
Volume(Issue) : 131
Issue : 2
Pages : 85
Pages to: 93
Publisher / Ed. Institution : Springer
Issue Date: 2012
License (according to publishing contract) : Licence according to publishing contract
Type of review: Peer review (Publication)
Language : English
Subjects : Catalytic reaction networks; Autocatalytic sets of molecules; Complex systems biology; Origin of life
Subject (DDC) : 540: Chemistry
570: Biology
Abstract: Autocatalytic cycles are rather widespread in nature and in several theoretical models of catalytic reaction networks their emergence is hypothesized to be inevitable when the network is or becomes sufficiently complex. Nevertheless, the emergence of autocatalytic cycles has been never observed in wet laboratory experiments. Here, we present a novel model of catalytic reaction networks with the explicit goal of filling the gap between theoretical predictions and experimental findings. The model is based on previous study of Kauffman, with new features in the introduction of a stochastic algorithm to describe the dynamics and in the possibility to increase the number of elements and reactions according to the dynamical evolution of the system. Furthermore, the introduction of a temporal threshold allows the detection of cycles even in our context of a stochastic model with asynchronous update. In this study, we describe the model and present results concerning the effect on the overall dynamics of varying (a) the average residence time of the elements in the reactor, (b) both the composition of the firing disk and the concentration of the molecules belonging to it, (c) the composition of the incoming flux.
Further description : Erworben im Rahmen der Schweizer Nationallizenzen (
Departement: School of Engineering
Organisational Unit: Institute of Applied Mathematics and Physics (IAMP)
Publication type: Article in scientific Journal
DOI : 10.1007/s12064-011-0136-x
ISSN: 1611-7530
Restricted until : 2018-01-01
Appears in Collections:Publikationen School of Engineering

Files in This Item:
File Description SizeFormat 
2012_Filisetti_A stochastic model of autocatalytic reaction networks_Theory in Biosciences.pdfZugriff erlaubt ab dem 1.1.2017473.54 kBAdobe PDFThumbnail

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.